EconPapers    
Economics at your fingertips  
 

A Simple Asymptotically F-Distributed Portmanteau Test for Time Series Models with Uncorrelated Innovations

Xuexin Wang and Yixiao Sun

No 2019-07-03, Working Papers from Wang Yanan Institute for Studies in Economics (WISE), Xiamen University

Abstract: We propose a simple asymptotically F-distributed Portmanteau test for parametric time series models with uncorrelated innovations. Its simplicity comes from an innovative transform of the sample autocovariances of residuals to account for parameters estimation error. Only a consistent estimator is required. Further, By employing the orthonormal series variance estimator of the variance matrix of sample autocovariances, our test statistic follows an F distribution asymptotically under fixed-smoothing asymptotics. The asymptotic F theory accounts for the estimation error in the underlying variance estimator, which the asymptotic chi-squared theory ignores. A comprehensive Monte Carlo experiment demonstrates that the new Portmanteau test enjoys better size and power balance than other competing tests. An application to the S&P 500 returns illustrates the merits of our testing procedure.

Date: 2019-07-03
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wyi:wpaper:002434

Access Statistics for this paper

More papers in Working Papers from Wang Yanan Institute for Studies in Economics (WISE), Xiamen University
Bibliographic data for series maintained by WISE Technical Team ().

 
Page updated 2025-04-02
Handle: RePEc:wyi:wpaper:002434